Alert archive / North Carolina / Flash Flood Warnings in 2006
Flash Flood Warning 21, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 23, 2006, 5:51 PM EDT for Alamance County, North Carolina. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 23, 2006, 7:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Alamance County, NC
The radar
The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 232154
FFWRAH
NCC001-232345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT FRI JUN 23 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS OVER NORTHERN ALAMANCE COUNTY. RADAR
INDICATES RAINFALL RATES IN EXCESS OF 2 INCHES IN A HOUR WITH
THESE STORMS. STORM TOTAL RAINFALL WILL LIKELY BE BETWEEN 3 AND 4
INCHES NEAR GLEN RAVEN AND ALTAMAHAW.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLAMAHAW... GLEN RAVEN... UNION RIDGE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY.
LAT...LON 3622 7950 3605 7952 3599 7947 3602 7935
3621 7929
$$
BADGETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:55 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 23, 2:55 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT FRI JUN 23 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SEVERAL FORECAST CONCERNS EXIST THIS AFTERNOON... INCLUDING A SHORT TERM RISK OF SEVERE STORMS WITH EXCESSIVE LIGHTNING AND HEAVY RAINFALL... AND AN INCREASING THREAT OF MORE HEAVY RAIN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THROUGH TONIGHT: CAPES HAVE CLIMBED ABOVE 3500 J/KG OVER MUCH OF CENTRAL NC AND STORMS POPPED UP QUICKLY FROM THE NORTHERN COASTAL PLAIN BACK THROUGH THE PIEDMONT... ALONG THE MID LEVEL MESOSCALE VORTICITY CENTER LEFTOVER FROM LAST NIGHTS EASTERN KY MCS WHICH IS NOW TRACKING ALONG THE NC/VA BORDER. DEEP LAYER SHEAR IS WEAK BUT THE STEEP LAPSE RATES AND HIGH VERTICAL THETA-E DIFFERENCE WILL BRING A THREAT OF WET MICROBURST WINDS... WITH A LESSER THREAT OF HAIL GIVEN THE HIGH FREEZING LEVEL... INTO THE EVENING. EXCESSIVE LIGHTNING WILL ALSO BE A THREAT WITH SUCH A HIGH CAPE... AND PRECIPITABLE WATER VALUES WILL BE 1.7-2.0 INCHES SO WITH THE SLOW MOVEMENT AND WEAK SOUTHWARD PROPAGATION... AREAS OF FLOODING WILL ALSO BE A RISK. THE HAZARDOUS WEATHER OUTLOOK WAS UPDATED EARLIER AND STATEMENTS/WARNINGS ADDRESSING THESE CONCERNS WILL BE ISSUED THROUGH THE EVENING AS NEEDED. FORECAST POPS WILL REMAIN IN THE HIGH CHANCE TO LOW LIKELY CATEGORY THROUGH THIS EVENING. EXPECT RAIN CHANCES TO DIMINISH A BIT AS THIS WAVE EXITS TO THE EAST... HOWEVER WITH THE CONTINUED WARM AIR IN THE LOWEST COUPLE OF KM AND COPIOUS MOISTURE... WILL RETAIN CHANCE POPS THROUGH THE NIGHT MAINLY OVER NORTHWEST SECTIONS WHERE LIFT COULD BE AUGMENTED BY UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JET TO THE NORTH. LOWS 69-75. SATURDAY THROUGH MONDAY NIGHT: SOUTHERLY TO SOUTHWESTERLY FLOW DEEPENS EARLY IN THIS PERIOD... AND MOISTURE FLUX REMAINS HIGH INTO NEXT WEEK. WILL CONTINUE CHANCE POPS... HIGHER IN THE NORTHWEST WITH A PERIOD OF LIKELY POPS IN THE LATE AFTERNOON... NEARLY EVERY DAY. THE MID LEVEL TROUGH AXIS STALLS TO OUR NORTHWEST WITH A CONTINUOUS STREAM OF PERTURBATIONS. PRECIPITABLE WATER VALUES GENERALLY REMAIN OVER 200% OF NORMAL THROUGH THE PERIOD... ALTHOUGH THE NAM INDICATES A DIP IN BOTH PW AND RAIN CHANCES FOR SUNDAY AS THE TROUGH RE-DIGS OVER THE MIDWEST AND MID LEVEL RIDGING BUILDS BRIEFLY WESTWARD FROM THE ATLANTIC... NORTH OF THE UPPER LOW MOVING WEST INTO FL. DONT HAVE ENOUGH CONFIDENCE IN A SIGNIFICANT DRY PERIOD... ALTHOUGH THERE IS SOME AGREEMENT WITH THE GFS IN KICKING THE UPPER JET AXIS -- AND HENCE THE BETTER UPPER DIVERGENCE -- TO THE NORTHWEST AS THAT TROUGH DIGS... AND WILL BRING POPS DOWN JUST A LITTLE FOR SUNDAY. WELL ALSO SEE AN INCREASINGLY TROPICAL AIR MASS AS THE FL UPPER LOW SHIFTS FARTHER WEST AND WE GET A DEEPER SOUTHEASTERLY FLOW. STILL EXPECT THE HEAVIER AND MORE WIDESPREAD RAIN TO BE OVER THE FAR NORTHWEST PIEDMONT TO THE NORTHWEST... WHERE UPSLOPE FLOW WILL BE MOST PROFOUND. TOTAL RAINFALL PROJECTIONS WILL RANGE FROM JUST OVER AN INCH IN THE SOUTHEAST TO NEARLY TWO AND A HALF INCHES IN THE NORTHWEST. MAY ISSUE AN ESF FOR THE NORTHWEST CWA TO ADDRESS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WILL TREND HIGH TEMPERATURES DOWN TO NEAR OR JUST BELOW SEASONAL NORMALS... WITH WARM LOWS MOSTLY AROUND 70 TO THE LOWER 70S. -GIH && .LONG TERM /TUESDAY THROUGH FRIDAY/... POOR CONTINUITY AMONG MEDIUM RANGE MODELS REGARDING FINER SMALL SCALE FEATURES (LOCATION OF QUASI-STATIONARY BOUNDARY/TROUGH) AND THE EVENTUAL AMPLIFICATION/DEPTH OF EASTERN CONUS TROUGH HAS RESULTED IN ONLY MINOR MODIFICATIONS THROUGH THE EXTENDED PERIOD. DUE TO THE UNCERTAINTY...HAVE KEPT POPS IN THROUGH THE PERIOD...SCALING POPS BACK TO CLIMO AND MORE DIURNAL IN NATURE BY THURSDAY AND FRIDAY. HOWEVER...IF THE MORE AMPLIFIED MODEL SOLUTION OF THE CANADIAN AND ECMWF IS CORRECT...THE SUBTROPICAL REGIME AND POTENTIAL FOR WIDESPREAD HEAVY RAIN THREAT COULD BE EXTENDED INTO THURSDAY AND FRIDAY. TEMPERATURES THROUGH THE PERIOD WILL BE GREATLY IMPACTED BY WIDESPREAD CLOUDINESS AND RAIN CHANCES...BUT GENERALLY WITHIN NORMAL RANGE. HIGHS 88 TO 93. LOWS 67 TO 71. -BL && .AVIATION... INCREASING SOUTHERLY FLOW FROM SFC TO 10KFT WILL RESULT IN A VERY MOIST AIRMASS WITH TRAJECTORIES OFF THE ATLANTIC. STRONG DAYTIME HEATING AND RESULTING INSTABILITY WILL PRODUCE BROKEN STRATOCU FIELD THIS AFTERNOON AND TOMORROW ALONG WITH SCATTERED TSRA. COVERAGE WILL BE SLIGHTLY GREATER ACROSS WESTERN AREAS TOMORROW ALONG LEADING EDGE OF QUASI-STATIONARY BOUNDARY. THE HIGH MOISTURE WILL RESULT IN HEAVY RAIN PRODUCERS...CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS. MARITIME MOISTURE WILL ALSO SUPPORT PREDAWN STRATUS THAT WILL QUICKLY BURN OFF AOA 13 TO 14Z WITH STRONG HEATING. -BL && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD LONG TERM...LOCKLEAR AVIATION...LOCKLEAR
Hazardous weather outlook, Jun 23, 12:35 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1235 PM EDT FRI JUN 23 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1235 PM EDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH HUMIDITY VALUES HAVE LED TO A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL NORTH CAROLINA... MAINLY IN NORTHERN SECTIONS FIRST. THESE STORMS WILL MOVE TOWARD THE EAST AT 15 TO 20 MPH. A FEW OF THESE STORMS MAY PRODUCE STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. HAIL THE SIZE OF PENNIES COULD ALSO OCCUR WITH ISOLATED STORMS. ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE EXCESSIVE AMOUNTS OF LIGHTNING. A SINGLE CLUSTER OF THUNDERSTORMS MAY PRODUCE OVER 100 CLOUD TO GROUND STRIKES IN JUST 15 MINUTES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE... AS THESE STORMS WILL BE SLOW MOVING. AMOUNTS COULD EXCEED AN INCH PER HOUR IN A FEW OF THE HEAVIER SHOWERS AND STORMS... WHICH MAY LEAD TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF LOCALIZED HEAVY RAINFALL AND SPOT FLOODING WILL INCREASE OVER THE WEEKEND AND EARLY NEXT WEEK WITH A PERSISTENT FLOW OF MOIST AIR OFF THE SUBTROPICAL ATLANTIC INTO CENTRAL NORTH CAROLINA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO EARLY THIS EVENING. RFG/GIH
In the hours before
Local storm report, Jun 23, 4:56 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC ...CORRECTION...
456 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD MORRISVILLE 35.83N 78.83W
06/23/2006 WAKE NC TRAINED SPOTTER
REPORTS OF LIMBS ONE HALF INCH IN DIAMETER SNAPPED AND
THREE TO FOUR INCHES OF WATER OVER AVIATION PWY NEAR EVENS
ROAD.
&&
REULocal storm report, Jun 23, 5:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 4 NE RALEIGH 35.85N 78.59W
06/23/2006 E0.00 INCH WAKE NC TRAINED SPOTTER
REPORTS OF 1 INCH OF RAIN IN LESS THAN ONE
HOUR...FLOODING ON 401 NORTH AND PERRY CREEK ROAD.
&&
REULocal storm report, Jun 23, 5:35 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MONCURE 35.62N 79.08W
06/23/2006 CHATHAM NC LAW ENFORCEMENT
TREE DOWN IN MONCURE NEAR PITTSBORO RD. AND US 1.
&&
REULocal storm report, Jun 23, 5:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 E SILER CITY 35.72N 79.39W
06/23/2006 E0.88 INCH CHATHAM NC LAW ENFORCEMENT
NICKEL SIZE REPORTED BETWEEN PITTSBORO AND SILER CITY ON
US 64.
&&
REULocal storm report, Jun 23, 5:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD CARY 35.78N 78.80W
06/23/2006 WAKE NC TRAINED SPOTTER
CREEK OUT OF BANKS NEAR BROOKGREEN AND LINDWOOD...WATER
IS STARTING TO RUN INTO SEVERAL YARDS NEAR THE AREA.
&&
REULocal storm report, Jun 23, 5:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL MCLEANSVILLE 36.10N 79.66W
06/23/2006 E1.75 INCH GUILFORD NC PUBLIC
PUBLIC REPORTED GOLF BALL SIZE HAIL NEAR MCLEANSVILLE.
&&
REUThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 27 min |
| Jun 23, 2:18 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 27 min |
| Jun 23, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 26 min |
| Jun 23, 2:31 PM EDT | Flash Flood Warning | RAH | Warren | 3 hr |
| Jun 23, 2:32 PM EDT | Flash Flood Warning | RAH | Granville | 3 hr |
| Jun 23, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 58 min |
| Jun 23, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 61 min |
| Jun 23, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 59 min |
| Jun 23, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 54 min |
| Jun 23, 3:19 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 56 min |
| Jun 23, 3:26 PM EDT | Flash Flood Warning | RAH | Franklin | 2 hr |
| Jun 23, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 44 min |
| Jun 23, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 44 min |
| Jun 23, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 65 min |
| Jun 23, 4:45 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 23, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 61 min |
| Jun 23, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Jun 23, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 65 min |
| Jun 23, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 48 min |
| Jun 23, 5:58 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 59 min |
| Jun 23, 6:20 PM EDT | Flash Flood Warning | RAH | Guilford | 115 min |
| Jun 23, 6:38 PM EDT | Flash Flood Warning | RAH | Montgomery | 3 hr |
| Jun 23, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 61 min |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 51 min |
| Jun 23, 7:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery | 58 min |
| Jun 23, 7:40 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 23, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 62 min |
Nearby
Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.